Alert archive / Illinois / Severe Thunderstorm Warnings in 2000

Severe Thunderstorm Warning 4, NWS Chicago, IL

April 16, 2000Cook County, Will County, Illinois

NWS Chicago, IL issued this severe thunderstorm warning at Apr 16, 2000, 6:45 PM CDT for Cook County, Will County, Illinois. It was in force for 15 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.

The facts

Issued
Apr 16, 2000, 6:45 PM CDT (23:45 UTC)
Expired
Apr 16, 2000, 7:00 PM CDT
In force
15 min
Issued by
NWS Chicago, IL
Area
Whole counties; the outline is the Mesonet’s reconstruction

Counties Cook County, IL, Will County, IL

The nearest sounding before it

Lincoln, IL (KILX), launched 12:00Z, 11.8 hours before the alert went out and 162 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lincoln, IL at 12:00Z on 2000-04-16Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lincoln, IL at 12:00Z on 2000-04-16The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 44 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1031 m above ground
0-6 km bulk shear
25 kt
0-1 km storm-relative helicity
44 m²/s²
0-3 km storm-relative helicity
90 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KLOT 162348
SVRCHI
ILC031-197-170000-

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CHICAGO IL
645 PM CDT SUN APR 16 2000

THE NATIONAL WEATHER SERVICE IN CHICAGO HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  WILL COUNTY IN NORTHEAST ILLINOIS

* UNTIL 700 PM CDT

* AT 645 PM CDT...THE PUBLIC REPORTED A SEVERE THUNDERSTORM OVER
  JOLIET AT I80 AND LARKIN...MOVING NORTHEAST AT 20 MPH.

THE SEVERaE THUNDERSTORM IS PRODUCING
  DAMAGING HAIL UP TO THE SIZE OF GOLFBALLS.
  VERY FREQUENT AND DEADLY CLOUD TO GROUND LIGHTNING.



LAT...LON 4151 8819 4139 8802 4157 8775 4172 8794

NNNN

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Chicago, IL wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 16, 3:00 PM CDT, 3 hours 45 minutes earlier.

Area forecast discussion, Apr 16, 3:00 PM CDT, 3 hours 45 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHICAGO IL
300 PM CDT SUN APR 16 2000

A WARM FRONT JUST ACROSS THE SOUTHERN THIRD OF THE FORECAST AREA IS
PROVIDING A LARGE CONTRAST IN TEMPEATURES THIS AFTERNOON.
TEMPERATURES ARE ONLY IN THE UPPER 40S IN THE FAR NORTHERN SECTIONS
WHILE THE MERCURY HAS CLIMBED TO AROUND 70 FROM ABOUT VPZ TO IKK
THEN WEST ALONG THE ILLINOIS RIVER. THE SURFACE LOW ASSOCIATED WITH
THIS FRONT IS POSITIONED IN NORTHEAST MISSOURI AND IS EXPECT TO MOVE
EAST ACROSS THE SOUTHERN COUNTIES IN THE FA TONIGHT.

RADAR SHOWS SHOWERS MOVING AHEAD OF THE LOW FROM ABOUT DBQ TO CMI.
THIS AREA WILL MOVE NORTHEAST TO COVER NORTHERN/NORTH CENTRAL
ILLINOIS AND NORTHWEST INDIANA TONIGHT. THE NUMERCIAL MODELS MOVE
THE LOW EAST OF ILLINOIS BY MORNING WITH THE 500 MILLIBAR TROUGH
TAKING UNTIL ABOUT 00Z TO MOVE EAST OF THE AREA. MOISTURE HANGBACK
AND CYCLONIC FLOW MONDAY MORNING SUGGEST THE POSSIBILITY OF SOME
RAIN AT LEAST THRU THE MORNING HOURS MONDAY. CLEARING APPEARS TO BE
SLOW AS THE UPPER RIDGE BUILDS IN MONDAY NIGHT AND A WEAK
NORTH-SOUTH SURFACE RIDGE MOVES INTO THE STATE.

PLACEMENT OF THE SURFACE WARM FRONT DICTATES THE MINS FOR AT LEAST
THE SOUTHERN PORTION OF THE AREA TONGIHT. MODELS APPEAR TO PLACE IT
A LITTLE TOO FAR SOUTH SO MINS FOR SOUTHERN ZONES HAVE BEEN UPPED A
LITTLE. THE REMAINDER OF THE MOS TEMPERATURE GUIDANCE LOOKS
REASONABLE.

.CHI...NONE

SOMREK

In the hours before

Special weather statement, Apr 16, 5:25 PM CDT, 1 hour 20 minutes before
ILZ020>021-162325-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHICAGO IL
525 PM CDT SUN APR 16 2000

SCATTERED THUNDERSTORMS ARE MOVING NORTH-NORTHEAST OVER KENDALL
COUNTY AS OF 5:30 PM. SEVERAL REPORTS HAVE BEEN RECEIVED OF PEA TO
1/2 INCH HAIL FROM NEWARK THROUGH PLANO AND YORKVILLE. THE HAIL WAS
REPORTED TO HAVE COVERED THE GROUND OVER THE WEST SIDE OF YORKVILLE.

ADDITIONAL THUNDERSTORMS ARE DEVELOPING OVER GRUNDY COUNTY TO> THE
WEST OF MORRIS WHICH ALSO ARE CAPABLE OF PRODUCING HAIL.

Nearby

Severe Thunderstorm Warnings in Illinois, 2000Every severe thunderstorm warning in 2000

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.